| Catalog Number |
254401004 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that attune rp impactor broke during a total knee arthroplasty surgery.The plastic attune rp tibial impactor split into five pieces during the impaction of the attune tibial base plate.All but one tiny piece of the impactor were found.The case was not delayed since the implant was fully seated when the impactor broke.The patient was not harmed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according for information received.It was reported that attune rp impactor that broke during a total knee arthroplasty surgery.The plastic attune rp tibial impactor split into five pieces during the impaction of the attune tibial base plate, during a total knee arthroplasty procedure.All but one tiny piece of the impactor were found.The case was not delayed since the implant was fully seated when the impactor broke.The patient was not harmed.A replacement impactor is needed to complete the hospital's consignment instrument set.The product returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the device revealed that the attune rp tibial impactor has broken in four part parts.All fragments were received for evaluation.The device exhibits damage consistently with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune rp tibial impactor would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.